Indiana, 2007

Flood in Indiana, March 25 to 27, 2007

March 25 to 27, 2007 · NWS IND · 1 event in 1 county or zone

Heavy rain once again brought the East Fork White River above flood in Jackson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Heavy rain once again brought the East Fork White River above flood in Jackson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 25, 2:13 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 25, 2:13 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT SUN MAR 25 2007

.SHORT TERM /TONIGHT AND MONDAY/...
MAIN FORECAST CONCERN WILL BE THE CHANCE OF RAIN ON MONDAY. FOR THE
VERY SHORT TERM A RIDGE OF HIGH PRESSURE EXTENDS FROM THE EASTERN
GREAT LAKES INTO THE OHIO VALLEY. MODEL GUIDANCE IS CONSISTANT WITH
THE TEMPERATURES AND KEEPING THINGS DRY TONIGHT. THERE HAS BEEN AN
ABUNDANCE OF SUNSHINE TODAY TO GIVE SOME GOOD DRYING. IN ADDITION
WINDS WILL STAY UP MORE TONIGHT THEN LAST NIGHT. THESE CONDITIONS
SHOULD PREVENT THE FORMATION OF FOG.

ON MONDAY A WARM FRONT MOVES THROUGH THE AREA. 850 MB TEMPERATURES
INCREASE A DEGREE ABOVE YESTERDAY. WITH THE FRONT MOVING THROUGH
THERE WILL BE MORE CLOUDS WHICH SHOULD SLOW TEMPERATURE INCREASE.
WILL GO NEAR PREVIOUS FORECAST TEMPERATURES. THE MODELS ARE A LITTLE
DRIER THEN PREVIOUS RUN. EVEN WITH THE LINGERING MOISTURE THE
DAYTIME HEATING WILL ALLOW AIRMASS TO DESTABILIZE SOME BUT UPPER
RIDGING ACROSS THE AREA SHOULD LIMIT STORM DEVELOPMENT. DUE TO THIS
ONLY WENT FOR A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

PREFER THE NAM IN THE EARLY PART OF THE LONG TERM THEN AN ECMWF/GFS
FOR THE REMAINDER OF THE FORECAST.

SUNDAY NIGHT...AS THE H5/H85 RIGDE CONTINUES TO MOVE EAST WARM AND
MOIST SOUTHERLY FLOW WILL CONTINUE.  WILL KEEP TEMPS NEAR
PERSISTENCE IN THE UPPER 50S.

MONDAY THROUGH THURSDAY...SOUTH OR SW FLOW AT ALL LEVELS WILL
CONTINUE TO BRING ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD.
A CLOSED LOW OFF THE BAJA OF MEXICO WILL MOVE NE RIDING OVER THE H5
HIGH THAT SITS OVER THE GULF.  BY WEDNESDAY THIS SYSTEM AND ITS
ASSOCIATED ENERGY HAVE WEAKENED SOME BUT COULD BE ENOUGH TO BRING
MORE TSRA TO THE CWA.  FORECAST SOUNDINGS SHOW A MOSTLY UNCAPPED
ATMOSPHERE AND WITH THE WARM TEMPS/HIGH DEW POINTS MODELS ARE
SHOWING SOME NEGATIVE LIS AND CAPES AROUND 500-1000 J/KG AT VARIOUS
POINTS THROUGH THE PERIOD.  WILL CONTINUE WITH A LOW POP/CHANCE TSRA
EACH DAY.

FRIDAY THROUGH SUNDAY...A LARGE SCALE CLOSED LOW WILL MOVE SLOWLY
FROM THE FOUR CORNERS REGION TO THE MISSISSIPPI VALLEY FRI-SUN.  THE
AS THIS MOVES ACROSS THE ROCKIES H5 RIDGING BECOMES VERY STRONG IN
RESPONSE TO THE LOW.  A NORTH SOUTH ORIENTED FRONT WILL STALL OUT
SOMEWHERE OVER MO/IL/IN.  THE GFS WANTS TO PUSH THE FRONT AND UPPER
SYSTEM THROUGH VERY QUICKLY WHILE THE ECMWF HOLDS BACK.  PREFER THE
SLOWER ECMWF AS THE STRONG RIDGING DOWNSTREAM WILL LIKELY PREVENT A
FASTER MOVEMENT.  AS THE FRONT STALLS OUT SOMETIME OVER THE WEEKEND
A WIDESPREAD RAIN EVENT WILL UNFOLD BUT WITH HIGH UNCERTAINTY AS FAR
AS FRONTAL PLACEMENT HAVE KEPT POPS IN THE LOW CHANCE CAT.  RAIN
AMOUNTS ARE EQUALLY UNCERTAIN BUT MOST IF NOT ALL RIVERS IN THE HSA
WILL BE BELOW FLOOD STAGE BY THEN.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
HIGH PRESSURE DOMINATES INDIANAS WEATHER FOR MOST OF THE TAF PERIOD.
THIS WILL PROVIDE VFR CONDITIONS. WINDS WILL BE STRONG ENOUGH DURING
THE MORNING HOURS TO PREVENT THE FORMATION OF FOG. ON MONDAY A WARM
FRONT WILL MOVE THROUGH THE AREA. CONDITIONS WILL STAY VFR THROUGH
AT LEAST 18Z WITH INCREASING MID AND HIGH CLOUDS.

&&

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...SH
LONG TERM...SALLY
Hazardous weather outlook, Mar 25, 5:11 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 AM EDT SUN MAR 25 2007

INZ021-028>031-035>049-051>057-060>065-067>072-261015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
611 AM EDT SUN MAR 25 2007 /511 AM CDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING WILL CONTINUE ALONG AREA RIVERS. IN ADDITION...SOME
STREAMS WILL ALSO BE IN FLOOD TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE ARE CHANCES FOR THUNDERSTORMS MONDAY THROUGH SATURDAY.
ISOLATED STRONG STORMS ARE POSSIBLE ON MONDAY. STRONG STORMS MAY
BE POSSIBLE LATE IN THE WEEK AS WELL.

FLOODING WILL CONTINUE INTO NEXT WEEK ALONG SOME AREA RIVERS.
PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
March 25, 4:30 PM EST to March 27, 5:38 PM EST
Where
Jackson County, 2 mi N of Seymour
Cause
Heavy Rain
Property damage
$1,000
Reported by
COOP Observer
Coordinates
38.999, -85.900

The East Fork White in Jackson County flooded for the third time in March. Crests were slightly more than two feet above flood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20865.